Alert archive / Minnesota / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 11, NWS Grand Forks, ND

June 7, 2015Beltrami County, Lake of the Woods County, Roseau County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 7, 2015, 3:39 PM CDT for Beltrami County, Lake of the Woods County, Roseau County, Minnesota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2015, 3:39 PM CDT (20:39 UTC)
Expired
Jun 7, 2015, 4:11 PM CDT
In force
32 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Beltrami County, MN, Lake of the Woods County, MN, Roseau County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 181 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 8.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2015-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2015-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
469 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
-48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

494 
WUUS53 KFGF 072039
SVRFGF
MNC007-077-135-072145-
/O.NEW.KFGF.SV.W.0011.150607T2039Z-150607T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
339 PM CDT SUN JUN 7 2015

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA...
  CENTRAL ROSEAU COUNTY IN NORTHWESTERN MINNESOTA...
  SOUTHWESTERN LAKE OF THE WOODS COUNTY IN NORTH CENTRAL MINNESOTA...

* UNTIL 445 PM CDT

* AT 338 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROSEAU...
  MOVING SOUTHEAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  ROSEAU AROUND 345 PM CDT.
  MALUNG AROUND 350 PM CDT.
  WANNASKA AROUND 355 PM CDT.
  PENCER AROUND 400 PM CDT.
  HAYES LAKE STATE PARK AROUND 410 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4876 9602 4893 9585 4863 9501 4840 9523
TIME...MOT...LOC 2038Z 302DEG 27KT 4882 9583 

HAIL...1.00IN
WIND...<50MPH
 
$$

VOELKER
1 follow-up statement
624 
WWUS53 KFGF 072111
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
411 PM CDT SUN JUN 7 2015

MNC007-077-135-072121-
/O.CAN.KFGF.SV.W.0011.000000T0000Z-150607T2145Z/
BELTRAMI MN-ROSEAU MN-LAKE OF THE WOODS MN-
411 PM CDT SUN JUN 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BELTRAMI...CENTRAL
ROSEAU AND SOUTHWESTERN LAKE OF THE WOODS COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4876 9602 4893 9585 4863 9501 4840 9523
TIME...MOT...LOC 2108Z 302DEG 27KT 4773 9619 

$$

VOELKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:18 PM CDT, 21 minutes earlier.

Area forecast discussion, Jun 7, 3:18 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
318 PM CDT SUN JUN 7 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 316 PM CDT SUN JUN 7 2015

AFTERNOON STORMS HAVE DEVELOPED AS CONVECTIVE TEMPS HAVE BEEN
REACHED AND ARE TRACKING SSE ALONG AN AXIS OF HIGHER INSTABILITY.
MESOANALYSIS INDICATES MUCAPES IN THE 2000 TO 2400 RANGE WITH
AROUND 20KTS OF 0-3KM SHEAR. LARGE HAIL THE MAIN THREAT AND IF
STORMS CAN ORGANIZE THEN WINDS MAY BECOME MORE PREVALENT.

ACTIVITY WILL DIMINISH QUICKLY WITH SUNDOWN. CLOUDS WILL
SCATTERED OUT AND THERE IS ANOTHER CHANCE FOR SOME FOG ACROSS THE
AREA...PATCHY AT BEST SO WILL NOT ADD INTO THE GRIDS YET. FULL SUN
AGAIN TOMORROW WITH NW FLOW ALOFT AND A BIT OF A DRIER AIRMASS IN
PLACE WILL GO A BIT HIGHER FOR MAX TEMPS THAN TODAY.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 316 PM CDT SUN JUN 7 2015

TUESDAY TO WEDNESDAY NIGHT...FROPA EXPECTED TO MOVE ACROSS THE
AREA TUESDAY MORNING WITH CHANCE FOR SHOWERS AND THUNDERSTORMS
ALONG AND AHEAD OF THE FRONT. TIMING OF THE FRONT APPEARS TO BE IN
THE FIRST PART OF THE DAY AND SUBSEQUENTLY WILL LIMIT COVERAGE AND
STRENGTH OF STORMS BEFORE PEAK HEATING AND MAX INSTABILITY TIME.

WEDNESDAY WILL BE COOLER...POST FRONTAL AND DRIER AS PWATS WILL
DROP INTO THE HALF TO 6 TENTHS OF AN INCH RANGE WITH A WEAK SFC
HIGH BUILDING INTO THE AREA.

WEDNESDAY NIGHT THROUGH SUNDAY...LONG RANGE MODELS INITIALLY IN
GOOD AGREEMENT WITH SHORT WAVE CROSSING THE CENTRAL PLAINS WHICH
CLIPS THE SOUTHERN FA WITH PCPN AND WILL CONCENTRATE HIGHEST POPS
THERE. AFTER THIS MODELS IN LESS AGREEMENT ALTHOUGH NEXT FEATURE
LOOKS TO BE A FRONTAL PASSAGE SATURDAY. TEMPERATURES LOOK CLOSE TO
AVERAGE THROUGH THE PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1234 PM CDT SUN JUN 7 2015

VFR CIGS TO BECOME SCT-BKN AS TEMPERATURES RISE TO CONVECTIVE
VALUES. SHOWERS AND TSRA TO BECOME MORE SCT AS THE AFTERNOON GOES
ON. CANNOT RULE OUT SOME SMALL HAIL AND GUSTY WINDS WITH STRONGER
STORMS. STORMS AND CIGS TO DIMINISH THIS EVENING WITH LOSS OF
HEATING.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

SHORT TERM...JK
LONG TERM...VOELKER
AVIATION...VOELKER
Hazardous weather outlook, Jun 7, 6:46 AM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
646 AM CDT SUN JUN 7 2015

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-081200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
646 AM CDT SUN JUN 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON. STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT COULD
PRODUCE BRIEF DOWNPOURS AND LIGHTNING. THE PROBABILITY OF
WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JR

In the hours before

Special weather statement, Jun 7, 1:32 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
132 PM CDT SUN JUN 7 2015

MNZ001-007-NDZ016-071930-
WEST POLK MN-WEST MARSHALL MN-EASTERN WALSH COUNTY ND-
132 PM CDT SUN JUN 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARSHALL...
NORTHWESTERN POLK AND EAST CENTRAL WALSH COUNTIES UNTIL 230 PM CDT...

AT 131 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF WARSAW...OR 11 MILES EAST OF GRAFTON...MOVING
SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BIG WOODS AROUND 150 PM CDT.
  ARGYLE AROUND 205 PM CDT.
  ALVARADO AROUND 210 PM CDT.
  MARCH AROUND 215 PM CDT.
  WARREN AROUND 225 PM CDT.

LAT...LON 4841 9733 4853 9714 4818 9651 4799 9680
TIME...MOT...LOC 1831Z 315DEG 23KT 4842 9716

VOELKER
Local storm report, Jun 7, 2:26 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
226 PM CDT SUN JUN 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     HAIL             3 N ALVARADO            48.24N 97.00W
06/07/2015  M1.00 INCH       MARSHALL           MN   FIRE DEPT/RESCUE

&&

JKAISER
Local storm report, Jun 7, 2:48 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
248 PM CDT SUN JUN 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     HAIL             ALVARADO                48.19N 97.00W
06/07/2015  E2.00 INCH       MARSHALL           MN   PUBLIC

            RELAYED VIA SOCIAL MEDIA

&&

JKAISER
Local storm report, Jun 7, 3:09 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
309 PM CDT SUN JUN 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             ALVARADO                48.19N 97.00W
06/07/2015  M3.00 INCH       MARSHALL           MN   PUBLIC

            RELAYED VIA SOCAIL MEDIA

&&

JKAISER
Local storm report, Jun 7, 3:17 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
317 PM CDT SUN JUN 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     HAIL             CROOKSTON               47.77N 96.61W
06/07/2015  M1.00 INCH       POLK               MN   TRAINED SPOTTER

&&

JKAISER

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:09 PM CDTSpecial Weather StatementFGFOtter Tail66 min
Jun 6, 7:39 PM CDTSpecial Weather StatementFGFOtter Tail36 min
Jun 6, 11:21 PM CDTDense Fog AdvisoryFGFKittson, Marshall, Polk8 hr
Jun 7, 1:32 PM CDTSpecial Weather StatementFGFMarshall58 min
Jun 7, 1:45 PM CDTSevere Thunderstorm WarningFGFMarshall, Polk60 min
Jun 7, 1:57 PM CDTSevere Thunderstorm WarningFGFKittson63 min
Jun 7, 2:13 PM CDTTornado WarningFGFMarshall, Polk47 min
Jun 7, 2:33 PM CDTSevere Thunderstorm WarningFGFKittson, Marshall29 min
Jun 7, 3:13 PM CDTSevere Thunderstorm WarningFGFNorman, Polk62 min
Jun 7, 3:48 PM CDTSevere Thunderstorm WarningFGFPolk, Red Lake42 min
Jun 7, 4:38 PM CDTSevere Thunderstorm WarningFGFMahnomen29 min
Jun 7, 4:39 PM CDTSevere Thunderstorm WarningFGFPolk36 min
Jun 7, 5:59 PM CDTSpecial Weather StatementFGFHubbard61 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.